Alert archive / Kansas / Wind Chill Advisories in 2005
Wind Chill Advisory 2, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Dec 6, 2005, 11:39 PM CST for 4 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Yuma County, Colorado. It took effect at Dec 7, 2005, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2005, 11:39 PM CST (05:39 UTC)
- In effect from
- Dec 7, 2005, 12:00 AM CST
- Expired
- Dec 7, 2005, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Norton County, KS, Rawlins County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 83 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGLD 070539 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1039 PM MST TUE DEC 6 2005 ...A WINTER STORM WILL AFFECT THE TRI-STATE REGION TONIGHT AND WEDNESDAY... .A POTENT ARCTIC AIRMASS WILL CONTINUE TO MOVE INTO THE HIGH PLAINS REGION BRINGING SNOW...FRIGID TEMPERATURES AND BELOW ZERO WIND CHILLS. COZ090-KSZ001>004-NEZ079>081-071300- /O.NEW.KGLD.WC.Y.0002.051207T0600Z-051207T1800Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK 1139 PM CST TUE DEC 6 2005 /1039 PM MST TUE DEC 6 2005/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST /12 PM CST/ WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 11 AM MST /12 PM CST/ WEDNESDAY. NORTH WINDS OF 10 TO 15 MPH COMBINED WITH NEAR ZERO DEGREE TEMPERATURES WILL PRODUCE WIND CHILL READINGS OF 15 TO 20 DEGREES BELOW ZERO TONIGHT THROUGH WEDNESDAY AFTERNOON.. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUSLY LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. $$ COZ091-092-KSZ013>016-027>029-041-042-071300- /O.CON.KGLD.WW.Y.0001.051207T0600Z-051208T0000Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI 1139 PM CST TUE DEC 6 2005 /1039 PM MST TUE DEC 6 2005/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ WEDNESDAY. TEMPERATURES ACROSS THE TRI-STATE REGION WILL CONTINUE TO DROP FROM THE SINGLE DIGITS ABOVE ZERO TO OVERNIGHT LOWS NEAR OR BELOW ZERO DEGREES. THE COMBINATION OF EXTREMELY COLD TEMPERATURES AND A FAST MOVING STORM SYSTEM WILL PRODUCE SOME MINOR SNOW ACCUMULATIONS ACROSS NORTHWEST KANSAS AND EASTERN COLORADO. ONE TO THREE INCHES OF SNOW ARE EXPECTED...WITH THE GREATEST ACCUMULATIONS SOUTH OF INTERSTATE 70. NORTH WINDS OF 10 TO 15 MPH AND TEMPERATURES NEAR ZERO WILL PRODUCE WIND CHILL READINGS OF 15 TO 20 DEGREES BELOW ZERO DURING THE REMAINDER OF TONIGHT TROUGH MIDDAY WEDNESDAY. MOTORISTS TRAVELING ON AREA ROADWAYS TONIGHT AND TOMORROW SHOULD BE AWARE OF REDUCED VISIBILITIES AND DRIVE ACCORDINGLY. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE AT TIMES IN THE HEAVIEST OF SNOW SHOWERS. PERIODS OF SNOW MAY ALSO CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE EXTRA CAUTION WHILE DRIVING. $$ LOCKHART
5 follow-up statements
000 WWUS43 KGLD 071258 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 558 AM MST WED DEC 7 2005 ...A WINTER STORM WILL CONTINUE TO IMPACT THE REGION TODAY... .A POTENT ARCTIC AIRMASS WILL CONTINUE TO MOVE INTO THE HIGH PLAINS REGION BRINGING SNOW...FRIGID TEMPERATURES AND BELOW ZERO WIND CHILLS. COZ091-092-KSZ013>016-027>029-041-042-071800- /O.CON.KGLD.WW.Y.0001.000000T0000Z-051208T0000Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI 658 AM CST WED DEC 7 2005 /558 AM MST WED DEC 7 2005/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. A FAST MOVING STORM SYSTEM WILL CONTINUE TO PRODUCE SOME MINOR SNOW ACCUMULATIONS ACROSS NORTHWEST KANSAS AND EASTERN COLORADO BEFORE THE SNOW ENDS LATE THIS AFTERNOON. ADDITIONAL AMOUNTS UP TO ONE INCH ARE EXPECTED...WITH THE GREATEST ACCUMULATIONS SOUTH OF INTERSTATE 70. NORTH WINDS OF 10 TO 15 MPH AND DAYTIME TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO WILL PRODUCE WIND CHILL READINGS OF 15 TO 20 DEGREES BELOW ZERO. MOTORISTS TRAVELING ON AREA ROADWAYS TODAY SHOULD BE AWARE OF REDUCED VISIBILITIES AND DRIVE ACCORDINGLY. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE AT TIMES IN THE HEAVIEST OF SNOW SHOWERS. PERIODS OF SNOW MAY ALSO CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE EXTRA CAUTION WHILE DRIVING. $$ COZ090-KSZ001>004-NEZ079>081-071800- /O.CON.KGLD.WC.Y.0002.000000T0000Z-051207T1800Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK 658 AM CST WED DEC 7 2005 /558 AM MST WED DEC 7 2005/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING. NORTH WINDS OF 10 TO 15 MPH COMBINED WITH TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO WILL PRODUCE WIND CHILL READINGS OF 15 TO 20 DEGREES BELOW ZERO THROUGH MIDDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUSLY LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. $$ FS
000 WWUS43 KGLD 071751 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1051 AM MST WED DEC 7 2005 COZ090-KSZ001>004-NEZ079>081-080000- /O.EXT.KGLD.WC.Y.0002.000000T0000Z-051208T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK 1151 AM CST WED DEC 7 2005 /1051 AM MST WED DEC 7 2005/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON FOR THE FOLLOWING COUNTIES... IN SOUTHWEST NEBRASKA...DUNDY...HITCHCOCK AND RED WILLOW. IN NORTHWEST KANSAS...CHEYENNE...RAWLINS...DECATUR AND NORTON. AND IN EASTERN COLORADO...YUMA. NORTH WINDS OF 10 TO 15 MPH COMBINED WITH TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO WILL PRODUCE WIND CHILL READINGS AS LOW AS 15 DEGREES BELOW ZERO FOR THE REMAINDER OF THE AFTERNOON. WINDS WILL DIMINISH TO LESS THAN 10 MPH AROUND SUNSET. IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHES WILL KEEP YOUR WARMER THAN A SINGLE HEAVY COAT. A HAT IS ALSO IMPORTANT AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE HEAD. PETS ARE ALSO SUSPECT TO THE EXTREME COLD. KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER. $$ COZ091-092-KSZ013>016-027>029-041-042-080000- /O.CON.KGLD.WW.Y.0001.000000T0000Z-051208T0000Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI 1151 AM CST WED DEC 7 2005 /1051 AM MST WED DEC 7 2005/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON FOR THE FOLLOWING COUNTIES... IN NORTHWEST KANSAS...SHERMAN...THOMAS...SHERIDAN...GRAHAM...WALLACE...LOGAN...GOVE...GREELEY AND WICHITA. AND IN EASTERN COLORADO...KIT CARSON AND CHEYENNE. OCCASIONAL LIGHT SNOW WILL BRING UP TO AN ADDITIONAL INCH OF ACCUMULATION THIS AFTERNOON. ALSO...NORTH WINDS OF 10 TO 15 MPH COMBINED WITH TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO WILL PRODUCE WIND CHILL READINGS AS LOW AS 15 DEGREES BELOW ZERO AT TIMES. WINDS WILL DIMINISH TO LESS THAN 10 MPH BY SUNSET AND SNOW WILL END FROM WEST TO EAST THROUGH THE AFTERNOON. MOTORISTS TRAVELING ON AREA ROADWAYS TODAY SHOULD BE AWARE OF REDUCED VISIBILITIES AND DRIVE ACCORDINGLY. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE AT TIMES IN THE HEAVIEST OF SNOW SHOWERS. BE PREPARED FOR SLIPPERY ROADS AND USE EXTRA CAUTION WHILE DRIVING. IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHES WILL KEEP YOUR WARMER THAN A SINGLE HEAVY COAT. A HAT IS ALSO IMPORTANT AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE HEAD. PETS ARE ALSO SUSPECT TO THE EXTREME COLD. KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER. $$ JDK
000 WWUS43 KGLD 072238 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 338 PM MST WED DEC 7 2005 COZ091-092-KSZ013-027-041-072345- /O.CAN.KGLD.WW.Y.0001.000000T0000Z-051208T0000Z/ KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-GREELEY- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...SHARON SPRINGS...TRIBUNE 338 PM MST WED DEC 7 2005 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER WEATHER ADVISORY. SKIES HAVE CLEARED AND WIND SPEEDS HAVE DIMINISHED TO LESS THAN 10 MPH. HOWEVER...FRIGID TEMPERATURES WILL CONTINUE THROUGH THE NIGHT...WITH TEMPERATURES DROPPING BELOW ZERO SHORTLY AFTER SUNSET. IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHES WILL KEEP YOUR WARMER THAN A SINGLE HEAVY COAT. A HAT IS ALSO IMPORTANT AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE HEAD. PETS ARE ALSO SUSPECT TO THE EXTREME COLD. KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER. $$ COZ090-KSZ001-NEZ079-072345- /O.CAN.KGLD.WC.Y.0002.000000T0000Z-051208T0000Z/ YUMA-CHEYENNE KS-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN 438 PM CST WED DEC 7 2005 /338 PM MST WED DEC 7 2005/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND CHILL ADVISORY. SKIES HAVE CLEARED AND WIND SPEEDS HAVE DIMINISHED TO LESS THAN 10 MPH. HOWEVER...FRIGID TEMPERATURES WILL CONTINUE THROUGH THE NIGHT...WITH TEMPERATURES DROPPING BELOW ZERO SHORTLY AFTER SUNSET. IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHES WILL KEEP YOUR WARMER THAN A SINGLE HEAVY COAT. A HAT IS ALSO IMPORTANT AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE HEAD. PETS ARE ALSO SUSPECT TO THE EXTREME COLD. KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER. $$ KSZ014>016-028-029-042-080000- /O.CON.KGLD.WW.Y.0001.000000T0000Z-051208T0000Z/ THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- INCLUDING THE CITIES OF...COLBY...HOXIE...HILL CITY...OAKLEY... QUINTER...LEOTI 438 PM CST WED DEC 7 2005 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... SCATTERED FLURRIES WILL CONTINUE THROUGH THE EARLY EVENING HOURS. LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED. VISIBILITIES WILL OCCASIONALLY BE REDUCED TO AS LOW AS A MILE. NORTHWEST WINDS OF AROUND 10 MPH COMBINED WITH AIR TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO WILL RESULT IN WIND CHILL READINGS AS LOW AS 15 BELOW AT TIMES. IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHES WILL KEEP YOUR WARMER THAN A SINGLE HEAVY COAT. A HAT IS ALSO IMPORTANT AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE HEAD. PETS ARE ALSO SUSPECT TO THE EXTREME COLD. KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER. $$ KSZ002>004-NEZ080-081-080000- /O.CON.KGLD.WC.Y.0002.000000T0000Z-051208T0000Z/ RAWLINS-DECATUR-NORTON-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...TRENTON... MCCOOK 438 PM CST WED DEC 7 2005 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... SCATTERED FLURRIES WILL CONTINUE THROUGH THE EARLY EVENING HOURS. LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED. VISIBILITIES WILL OCCASIONALLY BE REDUCED TO AS LOW AS A MILE. NORTHWEST WINDS OF AROUND 10 MPH COMBINED WITH AIR TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO WILL RESULT IN WIND CHILL READINGS AS LOW AS 15 BELOW AT TIMES. IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHES WILL KEEP YOUR WARMER THAN A SINGLE HEAVY COAT. A HAT IS ALSO IMPORTANT AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE HEAD. PETS ARE ALSO SUSPECT TO THE EXTREME COLD. KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER. $$ JDK
000 WWUS43 KGLD 080013 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 513 PM MST WED DEC 7 2005 ...STORM HAS ENDED ACROSS THE AREA... .ACCUMLATING SNOWFALL HAS ENDED...AND WIND SPEEDS HAVE DROPPED TO BELOW 12 MPH. TO HAVE A WIND CHILL ADVISORY...WIND SPEEDS NEED TO BE 12 MPH OR GREATER. THEREFORE...ALL ADVISORIES WERE ALLOWED TO EXPIRE AT 6 PM CST. KSZ014>016-028-029-042-080115- /O.EXP.KGLD.WW.Y.0001.000000T0000Z-051208T0000Z/ THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- INCLUDING THE CITIES OF...COLBY...HOXIE...HILL CITY...OAKLEY... QUINTER...LEOTI 613 PM CST WED DEC 7 2005 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. DESPITE THE LIGHT WINDS...AIR TEMPERATURES BELOW ZERO COMBINED WITH WIND SPEEDS BETWEEN 5 AND 10 MPH...WIND CHILL READINGS LOWER THAN 15 BELOW ZERO WILL BE COMMON. RESIDENTS SHOULD STILL DRESS WARMLY. $$ KSZ002>004-NEZ080-081-080115- /O.EXP.KGLD.WC.Y.0002.000000T0000Z-051208T0000Z/ RAWLINS-DECATUR-NORTON-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...TRENTON... MCCOOK 613 PM CST WED DEC 7 2005 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. DESPITE THE LIGHT WINDS...AIR TEMPERATURES BELOW ZERO COMBINED WITH WIND SPEEDS BETWEEN 5 AND 10 MPH...WIND CHILL READINGS LOWER THAN 15 BELOW ZERO WILL BE COMMON. RESIDENTS SHOULD STILL DRESS WARMLY. $$ BULLER
000 WWUS43 KGLD 080107 CCA WSWGLD URGENT - WINTER WEATHER MESSAGE...CORRECTION NATIONAL WEATHER SERVICE GOODLAND KS 513 PM MST WED DEC 7 2005 ...STORM HAS ENDED ACROSS THE AREA... .ACCUMULATING SNOWFALL HAS ENDED...AND WIND SPEEDS HAVE DROPPED TO BELOW 12 MPH. TO HAVE A WIND CHILL ADVISORY...WIND SPEEDS NEED TO BE 12 MPH OR GREATER. THEREFORE...ALL ADVISORIES WERE ALLOWED TO EXPIRE AT 6 PM CST. KSZ014>016-028-029-042-080115- /O.EXP.KGLD.WW.Y.0001.000000T0000Z-051208T0000Z/ THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- INCLUDING THE CITIES OF...COLBY...HOXIE...HILL CITY...OAKLEY... QUINTER...LEOTI 613 PM CST WED DEC 7 2005 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. DESPITE THE LIGHT WINDS...AIR TEMPERATURES BELOW ZERO COMBINED WITH WIND SPEEDS BETWEEN 5 AND 10 MPH...WIND CHILL READINGS LOWER THAN 15 BELOW ZERO WILL BE COMMON. RESIDENTS SHOULD STILL DRESS WARMLY. $$ KSZ002>004-NEZ080-081-080115- /O.EXP.KGLD.WC.Y.0002.000000T0000Z-051208T0000Z/ RAWLINS-DECATUR-NORTON-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...TRENTON... MCCOOK 613 PM CST WED DEC 7 2005 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. DESPITE THE LIGHT WINDS...AIR TEMPERATURES BELOW ZERO COMBINED WITH WIND SPEEDS BETWEEN 5 AND 10 MPH...WIND CHILL READINGS LOWER THAN 15 BELOW ZERO WILL BE COMMON. RESIDENTS SHOULD STILL DRESS WARMLY. $$ BULLER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 6, 3:23 PM CST, 8 hours 16 minutes earlier.
Area forecast discussion, Dec 6, 3:23 PM CST, 8 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
223 PM MST TUE DEC 6 2005
.DISCUSSION...FORECAST CHALLENGES CONTINUE TO BE SNOWFALL THROUGH
TOMORROW FOLLOWED BY ARCTIC AIR WEDNESDAY NIGHT.
AFTERNOON SATELLITE AND RADAR TRENDS CONTINUE TO SHOW DEVELOPMENT OF
CLIPPER SYSTEM JUST ENTERING CO.
21Z SFC OBS REAFFIRM COLD AIR IS ON THE WAY AS MOST PLACES WERE IN
THE 20S EARLIER TODAY...BUT HAVE ALREADY FALLEN TO THE SINGLE DIGITS.
SHORT TERM...
UPPER LEVEL TROUGH THAT IS CURRENTLY LOCATED ACROSS THE NORTHERN
PLAINS WILL SLOWLY PUSH SOUTHWEST AND DEEPEN SLIGHTLY IN RESPONSE TO
A DIGGING JET NEAR THE FOUR CORNERS REGION. THERE IS A LITTLE BETTER
RUN TO RUN CONTINUITY WITH GUIDANCE REGARDING THIS FEATURE AND UPPER
LOW PLACEMENT. THE NAM IS TRENDING TOWARD A MORE NORTHWEST
DIRECTION...WITH THE GFS SHOWING A VERY SIMILAR SOLUTION. EITHER
WAY...THE MAIN VORT MAX WILL PASS JUST TO THE NORTH THROUGH F48 HRS.
THE AFOREMENTIONED FEATURE WILL BE THE MAIN SNOW MAKER FOR THE CWA.
BY F36 HR...THE AXIS OF THE UPPER TROUGH WILL BE PASSING OVER THE
CWA AND THIS WILL CAUSE SNOW TO END FROM WEST TO EAST AS SUBSIDENCE
SETS IN. BESIDE THE EXPECTED SNOWFALL...TEMPS WILL BE FRIGID THROUGH
THE FIRST PART OF THE SHORT TERM WITH A WARM UP LATE. TEMPERATURES
UPSTREAM IN MONTANA ARE ALREADY PUSHING DOUBLE DIGITS BELOW ZERO.
TONIGHT...UPSTREAM 12Z SOUNDING FROM RIVERTON SHOWS DECENT MOISTURE
AND TEMPERATURES BELOW -10 THROUGH THE COLUMN ...WHICH BODES WELL
FOR SNOW. AFTERNOON RADAR ALSO SHOWS ECHOS ACROSS MUCH OF NORTHERN
AND EASTERN COLORADO. THE ECHOS LINE UP FAIRLY WELL WITH THE 650MB
FRONTOGENESIS AXIS. WILL LEAN TOWARD 650MB 2D FRONTOGENESIS AXIS FOR
SNOWFALL OVERNIGHT. SREF AND NAM SHOW ORIENTATION OF THIS FEATURE
ACROSS THE WEST BEFORE 6Z AND THEN PIVOTING ACROSS THE SOUTH AND
SOUTHWEST AS THE JET DIGS INTO THE FOUR CORNERS. THETA E CROSS
SECTIONS WERE ALSO HINTING AT SOME INSTABILITY ACROSS THE SOUTHWEST
AS WELL. QPF DURING THE OVERNIGHT PERIOD WILL BE ON THE ORDER OF A
0.15 OR LESS WITH HIGHEST AMOUNTS ACROSS THE WEST AND SOUTHWEST. POINT
SOUNDINGS SHOW COLDER THAN NORMAL TEMPERATURES THROUGH THE
COLUMN...WHICH WOULD YIELD HIGHER SNOW RATIOS THAN THE
CLIMATOLOGICAL 13:1. FACTORING ALL OF THAT IN...WILL BUMP UP QPF AND
SNOW AMOUNTS...ESPECIALLY SOUTH OF I70. WILL BE ISSUING A WINTER
WEATHER ADVISORY SOUTH OF I70 TO ACCOUNT FOR SNOWFALL...WIND CHILL
AND REDUCTION IN VISIBILITY.
WEDNESDAY AND WEDNESDAY NIGHT...THE QUESTION FOR WEDNESDAY WILL BE
WHEN DOES THE SNOW END. WILL LIKELY TIME THE END OF SNOW WITH
PASSAGE OF UPPER LEVEL TROUGH...WHICH WOULD BE BETWEEN 18Z-0Z.
LOOKING AT 295K TO 300K...THE BEST LIFT ENDS AROUND 21Z AND
DOWNGLIDE BECOMES ESTABLISHED FROM WEST TO EAST. TEMPERATURE
WISE...WILL USE PERSISTENCE AND KEEP HIGHS IN THE SINGLE DIGITS AS
850S ARE -18C OR BELOW. LOW TEMPERATURES WILL BE SOLIDLY BELOW ZERO
WITH WINDS AROUND 10MPH...ANOTHER WIND CHILL ADVISORY MAYBE NEEDED.
A WEAK RETURN FLOW DEVELOPS BY EARLY THUR AM WITH A WESTERLY
COMPONENT ACROSS CO. CURRENTLY EXPECTING COLDEST TEMPS ACROSS THE
EAST WITH LESS CONFIDENCE ACROSS CO.
THURSDAY AND THURSDAY NIGHT...NOT EXPECTING A HUGE WARM UP ON
THURSDAY. MORNING TEMPS WILL BE BELOW ZERO AND RECENT SNOW SHOULD
HELP TO KEEP HIGHS DOWN. 2M TEMPS ONLY ALLOW HIGHS IN THE TEENS AND
POSSIBLY NEAR 20 IN E CO. WILL CONTINUE THE MUCH BELOW MOS GUIDANCE
FORECAST. LOWS WILL BE TRICKY ON THUR NIGHT AS A LOT WILL DEPEND
UPON AMOUNT OF CIRRUS AND WESTERLY.
FRIDAY...SOME WARMING WILL BE SEEN AS 850S FINALLY GO ABOVE ZERO.
MINOR ADJUSTMENT TO HIGHS...BUT WARMEST WILL BE WEST WITH MIDDLE 30S
IN THE EAST.
EXTENDED...STILL SOME MODEL DIFFERENCES ON LIFTING OUT THE ENERGY
FROM THE DESERT SOUTHWEST THIS WEEKEND. 12Z OPERATIONAL RUN OF THE
GFS SLOWEST TO LIFT OUT THE SYSTEM AND PREFER THIS SOLUTION. THIS
WILL ALLOW RIDGING TO PERSIST AHEAD OF THE LOW THROUGH SUNDAY AND
BUMPED UP TEMPERATURES A BIT BOTH SATURDAY AND SUNDAY. SYSTEM OPENS
UP AND WEAKENS AS IT IS PICKED UP BY WAVE DIVING SOUTH OUT OF CANADA
LATE SUNDAY OR EARLY MONDAY. HARD TO SAY IF THERE WILL BE ANY
PRECIPITATION ASSOCIATED...AND MODEL GENERATED POPS REMAIN QUITE
LOW. FLOW ALOFT THEN AMPLIFIES EARLY NEXT WEEK...WITH RIDGE OVER THE
WEST AND TROUGH NEAR THE GREAT LAKES. THIS WILL SET UP A LARGE
TEMPERATURE GRADIENT ACROSS THE PLAINS. FOR MONDAY AND TUESDAY
GENERALLY FOLLOWED THE 00Z GFS CONSENSUS FORECAST OF 850MB
TEMPERATURES...WHICH WERE COLDER THAN THE OPERATIONAL RUN AND
SUPPORTED BY THE ECMWF.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST WEDNESDAY
FOR KSZ001-KSZ002-KSZ003-KSZ004.
WINTER WEATHER ADVISORY FROM 11 PM MST /MIDNIGHT CST/ THIS
EVENING TO 5 PM MST /6 PM CST/ WEDNESDAY FOR KSZ013-KSZ014-
KSZ015-KSZ016-KSZ027-KSZ028-KSZ029-KSZ041-KSZ042.
NE...WIND CHILL ADVISORY FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING
TO 11 AM MST /12 PM CST/ WEDNESDAY FOR NEZ079-NEZ080-NEZ081.
CO...WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 11 AM MST
WEDNESDAY FOR COZ090.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 5 PM MST
WEDNESDAY FOR COZ091-COZ092.
&&
SHORT...MBM
LONG...JDKHazardous weather outlook, Dec 6, 4:34 PM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 334 PM MST TUE DEC 6 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 434 PM CST TUE DEC 6 2005 /334 PM MST TUE DEC 6 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A POTENT ARCTIC AIRMASS WILL AFFECT THE HIGH PLAINS REGION TONIGHT THROUGH WEDNESDAY BRINGING SNOW...BELOW ZERO TEMPERATURES AND BELOW ZERO WIND CHILLS. GENERALLY ONE TO THREE INCHES OF SNOW IS EXPECTED TONIGHT THROUGH LATE TOMORROW. THE HIGHEST SNOWFALL AMOUNTS WILL BE SOUTH INTERSTATE 70. MOTORISTS TRAVELING ON AREA ROADWAYS TONIGHT SHOULD BE AWARE OF REDUCED VISIBILITIES DUE TO THE FALLING SNOW AND TO DRIVE ACCORDINGLY. NORTH WINDS OF 10 TO 15 MPH COMBINED WITH THE NEAR ZERO DEGREE TEMPERATURES WILL PRODUCE WIND CHILLS OF 15 TO 20 DEGREES BELOW ZERO OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL GRADUALLY DIMINISH FROM WEST TO EAST BY LATE AFTERNOON ON WEDNESDAY. CLEARING SKIES...RELATIVELY LIGHT WINDS AND RECENT SNOWFALL WILL ALLOW TEMPERATURES TO PLUMMET BELOW ZERO DEGREES WEDNESDAY NIGHT. ONCE AGAIN...WIND CHILL READINGS WILL BE 15 TO 20 DEGREES BELOW ZERO. THE ARCTIC LIKE TEMPERATURES WILL HANG TOUGH ON THURSDAY AND SLOWLY MOVE EASTWARD ON FRIDAY AS TEMPS WARM TO NEAR NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MEHLE
Nearby
Wind Chill Advisories in Kansas, 2005Wind Chill Advisories in Nebraska, 2005Wind Chill Advisories in Colorado, 2005Every wind chill advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.